Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 217, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 24, 2015, 1:39 PM CDT for 4 counties in Mississippi. It was in force for 66 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2015, 1:39 PM CDT (18:39 UTC)
- Expired
- Jun 24, 2015, 2:45 PM CDT
- In force
- 66 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Covington County, MS, Jefferson Davis County, MS, Simpson County, MS, Smith County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 62 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 2:10 PM CDT | TSTM WND DMG | 8 Ne Prentiss, MS | TREES DOWN ON HIGHWAY 541. REPORTED BY EMERGENCY MANAGEMENT |
| Jun 24, 2:15 PM CDT | TSTM WND DMG | 6 Ne Prentiss, MS | NUMEROUS TREES DOWN ON WHITE ROGER ROAD. REPORTED BY EMERGENCY MANAGEMENT |
| Jun 24, 2:18 PM CDT | TSTM WND DMG | 4 E Prentiss, MS | NUMEROUS TREES DOWN ON GRANDBY ROAD. REPORTED BY EMERGENCY MANAGEMENT |
| Jun 24, 2:30 PM CDT | TSTM WND DMG | 4 E Prentiss, MS | NUMEROUS TREES DOWN ON GRANDBY ROAD. REPORTED BY EMERGENCY MANAGEMENT |
| Jun 24, 2:30 PM CDT | TSTM WND DMG | 6 Ne Prentiss, MS | NUMEROUS TREES DOWN ON WHITE ROGER ROAD. REPORTED BY EMERGENCY MANAGEMENT |
| Jun 24, 2:44 PM CDT | TSTM WND DMG | 4 N Clem, MS | TREES DOWN ALONG HWY 541 SOUTH NEAR THE SIMPSON AND JEFFERSON DAVIS COUNTY LINE. |
| Jun 24, 2:44 PM CDT | TSTM WND DMG | Magee, MS | A FEW TREES WERE BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.7 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1603 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1120 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
593
WUUS54 KJAN 241839
SVRJAN
MSC031-065-127-129-241945-
/O.NEW.KJAN.SV.W.0217.150624T1839Z-150624T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
139 PM CDT WED JUN 24 2015
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN COVINGTON COUNTY IN SOUTHEASTERN MISSISSIPPI...
NORTHWESTERN JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI...
SOUTHEASTERN SIMPSON COUNTY IN CENTRAL MISSISSIPPI...
SOUTHWESTERN SMITH COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 245 PM CDT
* AT 139 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MAGEE...
MOVING SOUTHWEST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
SANATORIUM AROUND 145 PM CDT.
MAGEE AROUND 150 PM CDT.
MOUNT OLIVE AROUND 200 PM CDT.
CLEM AROUND 225 PM CDT.
LONE STAR AROUND 235 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE MIZE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3172 8997 3176 8998 3197 8967 3185 8952
3167 8969 3152 8970
TIME...MOT...LOC 1839Z 031DEG 14KT 3186 8966
HAIL...1.00IN
WIND...60MPH
$$
CME2 follow-up statements
920
WWUS54 KJAN 241858
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
158 PM CDT WED JUN 24 2015
MSC031-065-127-129-241945-
/O.CON.KJAN.SV.W.0217.000000T0000Z-150624T1945Z/
COVINGTON MS-JEFFERSON DAVIS MS-SIMPSON MS-SMITH MS-
158 PM CDT WED JUN 24 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR NORTHWESTERN COVINGTON...NORTHWESTERN JEFFERSON DAVIS...
SOUTHEASTERN SIMPSON AND SOUTHWESTERN SMITH COUNTIES...
AT 157 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MOUNT OLIVE...
OR NEAR MAGEE...MOVING SOUTHWEST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAGEE...MOUNT OLIVE...LONE STAR...CLEM AND SANATORIUM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF
NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3172 8997 3176 8998 3193 8973 3194 8966
3180 8958 3167 8969 3152 8970
TIME...MOT...LOC 1857Z 022DEG 13KT 3180 8967
HAIL...1.00IN
WIND...60MPH
$$
CME006
WWUS54 KJAN 241913
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
213 PM CDT WED JUN 24 2015
MSC129-241923-
/O.CAN.KJAN.SV.W.0217.000000T0000Z-150624T1945Z/
SMITH MS-
213 PM CDT WED JUN 24 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SMITH COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3172 8997 3176 8998 3193 8973 3194 8966
3178 8965 3167 8969 3152 8970
TIME...MOT...LOC 1913Z 054DEG 19KT 3170 8983
$$
MSC031-065-127-241945-
/O.CON.KJAN.SV.W.0217.000000T0000Z-150624T1945Z/
COVINGTON MS-JEFFERSON DAVIS MS-SIMPSON MS-
213 PM CDT WED JUN 24 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR NORTHWESTERN COVINGTON...NORTHWESTERN JEFFERSON DAVIS AND
SOUTHEASTERN SIMPSON COUNTIES...
AT 213 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CLEM...OR 13
MILES SOUTHWEST OF MAGEE...MOVING SOUTHWEST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAGEE...LONE STAR...CLEM AND SANATORIUM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF
NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3172 8997 3176 8998 3193 8973 3194 8966
3178 8965 3167 8969 3152 8970
TIME...MOT...LOC 1913Z 054DEG 19KT 3170 8983
HAIL...1.00IN
WIND...60MPH
$$
CMEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 11:10 AM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jun 24, 11:10 AM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1110 AM CDT WED JUN 24 2015
.UPDATE...TEMPERATURES ARE WARMING QUICKLY ONCE AGAIN TODAY WITH THE
EXCEPTION OF EAST AND SOUTHEAST MISSISSIPPI. A DECAYING OVERNIGHT MCS
IS LOCATED ALONG THE ALABAMA/FLORIDA COAST AND DIMINISHING/MOVING
SOUTH THIS MORNING. HOWEVER...THIS HAS CAUSED SOME CLOUD COVER TO
LINGER OVER EAST AND SOUTHEAST MISSISSIPPI...WHICH HAS KEPT
TEMPERATURES THIS MORNING FROM WARMING TOO QUICKLY. SOME OF THESE
LOCATIONS REMAIN IN THE LOWER 80S WHILE THE REST OF THE CWA HAS
EASILY WARMED INTO THE LOWER 90S UNDER MORE SUNSHINE. DEWPOINTS
REMAIN IN THE LOWER TO MIDDLE 70S ACROSS MUCH OF THE REGION AND THIS
HAS BROUGHT HEAT INDICES ALREADY EXCEEDING 100 DEGREES FOR LOCATIONS
GENERALLY ALONG AND WEST OF THE INTERSTATE 55 CORRIDOR. LESS MIXING
IS EXPECTED TODAY AND THE HEAT WILL BE THE MAIN STORY WITH
TEMPERATURES EXPECTED TO RISE INTO THE UPPER 90S FOR MOST LOCATIONS
AND HEAT INDICES EXCEEDING 105. MADE A FEW TWEAKS TO HIGH
TEMPERATURES TO ACCOUNT FOR FASTER WARMING IN SOME LOCATIONS. CURRENT
HEAT ADVISORY LOOKS GOOD FOR NOW. MODELS CONTINUE TO SHOW THE
POTENTIAL FOR MORE DIURNAL CONVECTION TODAY THAN WE HAVE SEEN IN
PREVIOUS DAYS. SOME STORMS HAVE DEVELOPED ALREADY IN WESTERN ALABAMA
AND ARE MOVING TO THE SOUTH. HI- RES GUIDANCE SEEMS IN AGREEMENT OF
STORMS DEVELOPING AND HAVING A MORE WESTWARD MOVEMENT. LOCAL
MICROBURST ANALYSIS SHOWS A DECENT POTENTIAL FOR MICROBURSTS IF/WHEN
CONVECTION DEVELOPS. LIMITED COVERAGE IN THE GRAPHICS/HWO SEEM TO
COVER THIS WELL. /28/
&&
.AVIATION...VFR FLIGHT STATUSES WILL PREVAIL AT MOST SITES THROUGH
MUCH OF THE FORECAST PERIOD. THERE WILL BE PERIODS OF MVFR/IFR
CEILINGS AND/OR VISIBILITIES THIS AFTERNOON DUE TO SCATTERED
CONVECTION THAT'LL DEVELOP OVER MAINLY CENTRAL AND SOUTHERN PORTIONS
OF THE REGION...KHKS...KJAN...KMEI...AND KHBG. SOME STORMS THIS
AFTERNOON COULD BE SEVERE AND CAPABLE OF PRODUCING DAMAGING WIND
GUSTS OF 52 KNOTS OR GREATER. SMALL HAIL CANNOT BE RULED OUT WITH
THE MOST INTENSE STORMS...WITH HEAVY DOWNPOURS AND FREQUENT CLOUD TO
GROUND LIGHTNING EXPECTED TO ACCOMPANY ANY ACTIVITY. CONVECTION
SHOULD BEGIN TO WANE IN COVERAGE AS DAYTIME HEATING IS LOST THIS
EVENING AFTER SUNSET. WINDS TODAY WILL BE VARIABLE FROM NORTHWEST
TO SOUTHWEST TODAY AROUND 5 KNOTS...AND WILL SUBSIDE TO LIGHT TO
CALM OVERNIGHT INTO THURSDAY MORNING. /19/
&&
.PREV DISCUSSION... /ISSUED 425 AM CDT WED JUN 24 2015/
SHORT TERM...
THE MCS THAT BLEW THROUGH TN AND NORTH MS LAST NIGHT WEAKENED AS IT
JUST ENTERED OUR CWA. WITH LOWER INSTABILITY AND MOISTURE IN OUR
AREA THIS WAS TO BE EXPECTED. AREAS IN THE GOLDEN TRIANGLE AND ALONG
THE HIGHWAY 82 CORRIDOR RECEIVED A BIT OF WELCOME RAINFALL RELIEF
OVERNIGHT. TOO BAD IT WAS NOT DURING THE DAY SO TO COOL THINGS OFF A
BIT FOR THEM. THESE SHOWERS SHOULD BE COMPLETELY DISSIPATED BY
SUNRISE THIS MORNING. AT THIS TIME...DO NOT BELIEVE THAT IT WILL
AFFECT TODAY'S CHANCES OF AFTERNOON SHOWERS/STORMS OTHER THAN MAYBE
DELAYING ONSET A BIT AS TEMPS...DEWPOINTS...AND THE WIND FIELD
REBOUNDS.
WEDNESDAY WILL BE JUST AS HOT AS TUESDAY. TEMPS WILL TOP OUT IN THE
MID TO UPPER 90S WITH HEAT INDICES AS HIGH AS 100 TO 107 ACROSS THE
ENTIRE CWA. HEAT ADVISORY WILL CONTINUE TO COVER THE NORTH HALF OF
THE AREA THROUGH WEDNESDAY EVENING. THE CURRENT BELIEF IS THAT THE
CLOUD COVER FROM THE REMNANT MCS WILL NOT AFFECT HIGH TEMPS ENOUGH
TODAY. LOW TEMPERATURES WILL OFFER NO RELIEF TO THE CURRENT HEAT
STRESS SITUATION EITHER AS TEMPS DROP TO THE MID 70S AGAIN WEDNESDAY
NIGHT. THURSDAY WILL BE A TAD COOLER THOUGH AS THE RIDGE WEAKENS
GREATLY.
AN UPTICK IN DIURNAL CONVECTION WILL BE SEEN THIS AFTERNOON AS THE
SURFACE RIDGE WEAKENS. HIGH CAPE AND LOW SHEAR VALUES SUGGEST A
DECENT WET MICROBURST DAY. PW'S OVER 1.7 INCHES AND WEAK SURFACE
FLOW SUGGEST THIS AS WELL. THURSDAY POP CHANCES ARE PRETTY SIMILAR.
/10/
LONG TERM...
AS WE GO INTO FRIDAY INTO EARLY NEXT WEEK MODELS AND ENSEMBLES SHOWS
AN AMPLIFIED PATTERN WITH RIDGING OUT WEST AND UPPER TROUGHING OVER
THE EAST HALF OF US. THIS FEATURE WILL BRING A FRONT THROUGH THE
REGION ON SATURDAY INTO EARLY SUNDAY. THIS WILL RESULT IN GOOD RAIN
CHANCES FOR FRIDAY INTO SATURDAY. RAIN CHANCES WILL DECREASE FROM THE
NORTH ON SUNDAY INTO MONDAY DRYER AIR PUSHES IN FROM THE NORTH. PWATS
WILL INCREASE ACROSS THE REGION FROM LATE MONDAY THROUGH WEDNESDAY AS
WE GO BACK TO DIURNAL CHANCES OF RAIN. MODELS CONTINUE TO SHOW
SLIGHTLY COOLER TEMPS COMING BACK WITH HIGHS MAINLY IN THE 80S WITH
LOWS IN THE 60S TO LOWER 70S. SOME LOCATIONS MAY DIP INTO THE LOWER
60S ON SUNDAY NIGHT. /17/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 97 75 93 75 / 38 27 33 35
MERIDIAN 96 74 94 74 / 43 26 33 34
VICKSBURG 97 75 93 75 / 37 24 29 33
HATTIESBURG 97 75 93 75 / 43 29 39 31
NATCHEZ 95 75 91 74 / 40 28 37 24
GREENVILLE 97 76 95 76 / 24 14 21 32
GREENWOOD 96 75 94 75 / 25 14 25 32
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MSZ026>033-036>039-
042>046-048>052.
HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MSZ018-019-025-034-
035-040-041-047-053.
LA...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LAZ007>009-015-016-
023-025.
AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075.
&&
28/19/10/17Hazardous weather outlook, Jun 24, 5:46 AM CDT, 7 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 546 AM CDT WED JUN 24 2015 ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>047-251100- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS- HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-LEAKE- NESHOBA-KEMPER-WARREN- 546 AM CDT WED JUN 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT EXCESSIVE HEAT THREAT...ELEVATED TIMING...TODAY INCREASED HEAT AND HUMIDITY WILL KEEP HEAT STRESS LEVELS ELEVATED THROUGH THIS EVENING. TEMPERATURES WILL RISE INTO THE MIDDLE TO UPPER 90S AND HEAT INDICIES FROM 105 TO 110 DEGREES. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. LAZ023-025-MSZ048>053-251100- FRANKLIN-TENSAS-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE- 546 AM CDT WED JUN 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND SOUTHWEST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TODAY EXCESSIVE HEAT THREAT...ELEVATED TIMING...TODAY SOME ISOLATED TO SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...MAINLY BETWEEN 3PM AND 9PM. DAMAGING WIND GUSTS UP TO 60 MPH WILL BE THE PRIMARY SEVERE WEATHER THREAT. HOWEVER SOME SMALL HAIL CANNOT BE RULED OUT. LOCALLY HEAVY RAINFALL CAN ALSO BE EXPECTED. INCREASED HEAT AND HUMIDITY WILL KEEP HEAT STRESS LEVELS ELEVATED THROUGH THIS EVENING. TEMPERATURES WILL RISE INTO THE MIDDLE TO UPPER 90S AND HEAT INDICIES FROM 105 TO 110 DEGREES. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY. LAZ024-026-MSZ054>066-072>074-251100- CATAHOULA-CONCORDIA-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 546 AM CDT WED JUN 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TODAY EXCESSIVE HEAT THREAT...LIMITED TIMING...TODAY SOME ISOLATED TO SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...MAINLY BETWEEN 3PM AND 9PM. DAMAGING WIND GUSTS UP TO 60 MPH WILL BE THE PRIMARY SEVERE WEATHER THREAT. HOWEVER SOME SMALL HAIL CANNOT BE RULED OUT. LOCALLY HEAVY RAINFALL CAN ALSO BE EXPECTED. INCREASED HEAT AND HUMIDITY WILL KEEP HEAT STRESS LEVELS ELEVATED THROUGH THIS EVENING. TEMPERATURES WILL RISE INTO THE MIDDLE TO UPPER 90S AND HEAT INDICIES FROM 105 TO 110 DEGREES. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY. 10 && ...HAZARD LEGEND... *EXCESSIVE HEAT* EXTREME...MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 115 DEGREES OR MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 105 DEGREES FOR 5 CONSECUTIVE DAYS. SIGNIFICANT...MAXIMUM HEAT INDEX 110 TO 114 DEGREES OR MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 105 DEGREES FOR 4 CONSECUTIVE DAYS. ELEVATED...MAXIMUM HEAT INDEX 105 TO 109 DEGREES FOR ONE TO THREE DAYS. LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES FOR ONE TO THREE DAYS. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Jun 24, 11:14 AM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1114 AM CDT WED JUN 24 2015
MSZ058-241645-
CLARKE MS-
1114 AM CDT WED JUN 24 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL CLARKE COUNTY
UNTIL 1145 AM CDT...
AT 1113 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF GOODWATER...OR 13 MILES NORTHWEST OF WAYNESBORO.
THIS STORM WAS NEARLY STATIONARY.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL
CLARKE COUNTY.
LAT...LON 3184 8876 3183 8884 3187 8882 3187 8873
3185 8869
TIME...MOT...LOC 1613Z 147DEG 1KT 3184 8877
19Special weather statement, Jun 24, 12:03 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1203 PM CDT WED JUN 24 2015
MSZ072-073-241730-
LAMAR MS-MARION MS-
1203 PM CDT WED JUN 24 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MARION AND
SOUTHWESTERN LAMAR COUNTIES UNTIL 1230 PM CDT...
AT 1203 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER BAXTERVILLE...OR 11 MILES EAST OF SANDY HOOK. THIS STORM WAS
NEARLY STATIONARY.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN MARION
AND SOUTHWESTERN LAMAR COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3113 8972 3113 8951 3100 8948 3100 8950
3101 8950 3101 8955 3100 8955 3100 8975
TIME...MOT...LOC 1703Z 359DEG 4KT 3106 8962
19Special weather statement, Jun 24, 12:06 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1206 PM CDT WED JUN 24 2015 MSZ066-241745- JONES MS- 1206 PM CDT WED JUN 24 2015 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL JONES COUNTY UNTIL 1245 PM CDT... AT 1205 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM OVER MILL CREEK...OR 10 MILES EAST OF LAUREL. THIS STORM WAS NEARLY STATIONARY. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... TUCKERS CROSSING AROUND 1245 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE PINEVIEW. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3153 8908 3167 8913 3175 8894 3157 8894 TIME...MOT...LOC 1705Z 051DEG 3KT 3165 8896 19
Special weather statement, Jun 24, 12:06 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1206 PM CDT WED JUN 24 2015
MSZ066-241745-
JONES MS-
1206 PM CDT WED JUN 24 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN JONES COUNTY UNTIL
1245 PM CDT...
AT 1206 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR STRINGER...MOVING SOUTH AT 5 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
HEBRON AROUND 1245 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SOSO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3168 8919 3166 8940 3177 8940 3180 8939
3181 8916
TIME...MOT...LOC 1706Z 009DEG 5KT 3178 8927
19Special weather statement, Jun 24, 1:06 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
106 PM CDT WED JUN 24 2015
MSZ065-241830-
COVINGTON MS-
106 PM CDT WED JUN 24 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN COVINGTON COUNTY
UNTIL 130 PM CDT...
AT 106 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR COLLINS...MOVING SOUTH AT 15 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
SANFORD AROUND 130 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SEMINARY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3151 8959 3151 8960 3154 8960 3156 8964
3156 8966 3166 8964 3166 8943 3143 8940
3143 8958
TIME...MOT...LOC 1806Z 001DEG 13KT 3159 8954
19Local storm report, Jun 24, 1:26 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
126 PM CDT WED JUN 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1237 PM TSTM WND DMG 3 SW MILL CREEK 31.66N 89.00W
06/24/2015 JONES MS EMERGENCY MNGR
TREE FELL ONTO THE FIRE STATION IN THE MYRICK COMMUNITY.
1246 PM TSTM WND DMG LAUREL 31.69N 89.14W
06/24/2015 JONES MS EMERGENCY MNGR
A TREE WAS BLOWN ONTO A POWERLINE IN LAUREL.
&&
JCULINThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 12:38 AM CDT | Special Weather Statement | JAN | Clay | 37 min |
| Jun 24, 1:17 AM CDT | Special Weather Statement | JAN | Clay, Lowndes, Oktibbeha, Webster | 43 min |
| Jun 24, 4:08 AM CDT | Special Weather Statement | JAN | Clarke | 37 min |
| Jun 24, 4:47 AM CDT | Special Weather Statement | JAN | Clarke | 28 min |
| Jun 24, 11:14 AM CDT | Special Weather Statement | JAN | Clarke | 31 min |
| Jun 24, 11:22 AM CDT | Severe Thunderstorm Warning | JAN | Clarke | 53 min |
| Jun 24, 12:03 PM CDT | Special Weather Statement | JAN | Lamar | 27 min |
| Jun 24, 12:06 PM CDT | Special Weather Statement | JAN | Jones | 39 min |
| Jun 24, 12:12 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 15 min |
| Jun 24, 12:37 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 38 min |
| Jun 24, 1:06 PM CDT | Special Weather Statement | JAN | Covington | 24 min |
| Jun 24, 1:11 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 64 min |
| Jun 24, 1:12 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Forrest, Lamar | 63 min |
| Jun 24, 1:13 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 27 min |
| Jun 24, 1:41 PM CDT | Special Weather Statement | JAN | Smith | 34 min |
| Jun 24, 1:46 PM CDT | Flash Flood Warning | JAN | Covington, Forrest, Lamar | 119 min |
| Jun 24, 2:24 PM CDT | Special Weather Statement | JAN | Montgomery | 36 min |
| Jun 24, 2:24 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 66 min |
| Jun 24, 2:26 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Jefferson Davis, Lawrence | 64 min |
| Jun 24, 2:28 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Montgomery | 47 min |
| Jun 24, 3:16 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 59 min |
| Jun 24, 3:18 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Leflore, Sunflower | 57 min |
| Jun 24, 3:37 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Yazoo | 38 min |
| Jun 24, 3:42 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Montgomery, Webster | 63 min |
| Jun 24, 3:44 PM CDT | Special Weather Statement | JAN | Rankin | 31 min |
| Jun 24, 3:51 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 54 min |
| Jun 24, 4:22 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 38 min |
| Jun 24, 4:28 PM CDT | Flash Flood Warning | JAN | Hinds, Rankin | 2 hr |
| Jun 24, 4:28 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sunflower | 62 min |
| Jun 24, 4:47 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 58 min |
| Jun 24, 4:57 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Yazoo | 50 min |
| Jun 24, 5:08 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 37 min |
| Jun 24, 5:19 PM CDT | Special Weather Statement | JAN | Oktibbeha | 26 min |
| Jun 24, 5:56 PM CDT | Flash Flood Warning | JAN | Yazoo | 94 min |
| Jun 24, 6:04 PM CDT | Special Weather Statement | JAN | Kemper | 41 min |
| Jun 24, 6:10 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 50 min |
| Jun 24, 6:21 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 54 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.